Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What are the worst effects of Reactive Arthritis ?

My brother (26 years), was diagnosed with Reactive Arthritis 6 years ago. He tested positive for HLA B27. He consulted a doctor and has been taking Sazo 500 since then. He has been keeping fine all these long (no pains). Initially he was taking 4 tablets per day, after some time he reduced it to 2 tablets and then to 1 tablet a day. He got married last year and has been planning for a child since Feb 2010. Hence he stopped taking Sazo since Feb 2010. His wife conceived in Sept 2010 and he started taking back Sazo from Oct 15, 2010. But since Nov 2010 he has started experiencing pain in his hip. In Nov 2010 he consulted a Rheumatalogist. He was asked to get an Xray of his hip and few blood reports. All the blood tests were normal but there was some problem/effect of arthritis in his hip. He started taking 4 tablets of Sazo 500 after that and has also been doing regular exercise everyday for 1 hr - 1.5 hr. I want to know that what effects arthritis can have in his body. Can the disease disable him? I know that arthritis has no cure, but how can he improve the quality of his life. What are the worst effects that arthritis can have in his body? How can he lead a normal healthy life?
Asked On : Mon, 10 Jan 2011
Answers:  1 Views:  414
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Rheumatologist 's  Response
Dear Sir/Madam, good to know that you are in regular followup with a rheumatologist.As i can understand ,that your brother has got some arthritis in his hip as well. Long standing arthritis can lead to joint deformities .If he is not regular with his treatment and exercise programme he can develop destruction of the hip joint which may lead to pain and restriction of movement at the hip joint. He may then have to undergo replacement surgeries at the hip joint to regain mobility.Long standing arthritis and treatment can lead to a condition called osteopenia/osteoporosis, wherein the bones become very weak and may lead to fractures . This condition is well known and a good rheumatologist will keep a watch on this complication and will treat it when appropriate.
One can lead a good quality life if he is regular with his treatment,goes for regular follow up,has a good exercise programme and has a good nutritious diet.
I am sure your brother will lead a normal healthy life if he sticks to the advice given by his doctor.Hope you find my answer helpful. Take care.
Answered: Fri, 24 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor